U.S. doctors online nowAsk doctors free
Dania, FL
A 50-year-old male asked:

regarding analgesic pain management, is it safe to use nsaids such as aleve (naproxen) in conjunction with acetaminophen?

2 doctor answers5 doctors weighed in
Dr. Jared Adams
General Practice 11 years experience
Yes: Nsaids can cause kidney and GI toxicity, Acetaminophen can cause liver toxicity. Alternating the two can minimize the dose for both classes of drug and reduce toxicity. As always, i encourage working with your doctor to optimize your pain management and medical therapy.
Dr. Gary Roach
Anesthesiology 42 years experience
Yes: These drugs work by different mechanisms, have different side effects, and can be complementary.
Dr. Mark Gujer md fasa
Anesthesiology 26 years experience
These drugs are often used together as a multi-modal approach to pain control in surgery. Very effective.
Aug 29, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions

A 46-year-old member asked:
1 doctor answer5 doctors weighed in
A 36-year-old member asked:
1 doctor answer2 doctors weighed in
A 16-year-old female asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Feb 26, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.